MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN TRUSEAL ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN TRUSEAL ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635TU70010
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 06/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported thrombus occurred.A left atrial appendage (laa) closure procedure was being performed.After the transeptal puncture was performed and the transeptal sheath was exchanged for a single curve watchman truseal access system (was), the physician experienced difficulty advancing the was and pigtail into the laa.It took a number of minutes and at that time heparin was given to the patient.A few minutes later on the transesophageal echocardiogram (tee) imaging, a suspected thrombus was noted attached to the pigtail and/or the access system.The pigtail was removed and thrombus was noted on it.The tee did not show any additional signs of thrombus on the sheath, which had remained in the body.The pigtail was flushed thoroughly and reinserted.Activated clotting time (act) was checked and noted to be greater than 200 seconds and climbing.The single curve was was exchanged for a double curve was.The procedure was continued without any further issue and a watchman flx laa closure device was successfully implanted.No patient complications occurred.

Brand Name
WATCHMAN TRUSEAL ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14880467
Report Number2134265-2022-07574
Device Sequence Number5163293
Product Code DQY
UDI-Device Identifier08714729965701
UDI-Public08714729965701
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/08/2024
Device Model NumberM635TU70010
Device Catalogue NumberM635TU70010
Device Lot Number0027109359
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/09/2022
Initial Report FDA Received Date06/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age85 YR
Patient SexFemale
Patient RaceWhite